| Two "blips" in five months
Apr 10, 2005
I have been on treatment for a year and I had undetectable viral loads for 7 months and then in September of 2004 my VL was 102 and my CD4 was 556. I had anther test taken 2 months later and the VL was undetectable and my CD4 was 543. My recent lab results taken in February this year showed a VL of 121 and a CD4 of 443. I am very concerned about this as I think that I may have become resisitance to the drugs. I have never skipped any of my drugs (Videx EC, Sustiva and Lamivudine taken once daily at least 2 hours before or after a meal). I feel and look very healthy apart from a bout of severe insomnia right before my last labs were taken. Should I consider taken new meds? Thank you for your help.
| Response from Dr. Young
Thank you for your post.
Several recent scientific presentations show that there is very little, if any risk, of developing resistance during these viral load blips. It's very important to factor in any possible infection (something as minor as a herpes sore or sinus infection), since these can also cause transient increases in HIV viral load.
From a practical and pragmatic standpoint, I'll sometimes increase the frequency of lab monitoring. I definitely wouldn't find your labs of sufficient basis to switch medications.
I'd advise you to speak with your doctor or case manager about your concerns; feel free to write back here with additional questions too.
I hope this helps. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Testing At Five Months
- Itchy Red Spots After Broken Condom Sign Of HIV AIDS
- Itchy Skin After Precum Touching Vagina Sign Of HIV AIDS
- Pain In Balls After Touching Stripper Sign Of HIV AIDS
- Painful Red Spots After Condom Slipped Worried I Have HIV
- Swollen Glands After Topping Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.